MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. NEUTRON¿; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. NEUTRON¿; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number NC100
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date in (b)(6) of 2025 involving a neutron¿ where the customer stated that, ¿s: patient received 3 cap changes during a 6-day period.2 cap changes were prematurely done due to possible cap malfunction.B: patient was received blood transfusion on [redacted], a 2nd syringe (aliquot) was administered at 1740 in the purple lumen and came down at 2048.Before disconnecting the blood, the nurse (rn) noticed some blood on the threads of the cap.Rn wiped the outside of the cap with chg swab, but upon closer inspection the inside of the cap had a very small amount of blood.When flushing the line, the fluids flushing did not enter the empty space of the cap, the blood tubing had blood on the threads on the end.The rn believes that when blood was over primed where a small amount on the end somehow entered the cap when it was being connected.The rn kept the cap on patient to do a change with 4am lab draws to minimize entering patient line multiple times.Rn continuously checked on the cap to ensure no changes occurred.On [redacted] at 0352 cap on the purple lumen was changed (was unable to change cap on white lumen because it was infusing tpn/lipids/tacro).This cap was saved and given to unit educator.On [redacted] at 2132 the white lumen cap and line was changed as scheduled and changed the purple lumen cap to align the caps and lines to the same schedule.Reference and lot numbers below recorded in patient chart with cap change.R: i believe the tubing used for blood administration via syringe may have caused the blood to enter the inside of the cap due to over depression of the cap¿s silicone top.It is possible that the blood syringe tubing with the male luer ending/connector might be too long and doesn¿t have a ¿stopper¿ to prevent over inserting the male luer end into the neutron.Neutron cap with blood collected inside septum channel and septum channel stuck in open position after blood transfusions.It occurred multiple times during a 6-day period.The patient was a 2-year-old female.There was patient involvement and unknown adverse event.
 
Additional Manufacturer Narrative
The device is not available for evaluation.The investigation is pending.
 
Additional Manufacturer Narrative
The complaint could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The device history report (dhr) was reviewed and no nonconformities were found that would have led to the reported complaint.

Brand Name
NEUTRON¿
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21742463
Report Number9617594-2025-00613
Device Sequence Number20989209
Product Code FPA
UDI-Device Identifier00840619065485
UDI-Public(01)00840619065485(17)290101(10)13889419
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNC100
Device Lot Number13889419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIPIDS, MFR UNK.; TACRO (TACROLIMUS), MFR UNK.; TOTAL PARENTERAL NUTRITION (TPN).
Patient Age24 MO
Patient SexFemale